A patient taking diphenylhydantoin for 3 weeks developed a generalized skin rash, lymphadenopathy and pure red cell aplasia. After withdrawal of the pharmacon all symptoms disappeared spontaneously. Skin rash is a well-known complication of diphenylhydantoin treatment as is benign and malignant lymphadenopathy. Pure red cell aplasia associated with diphenylhydantoin medication has been reported in 3 patients. The exact mechanism by which diphenylhydantoin exerts its toxic effects is not known. In this patient the time relation between the ingestion of diphenylhydantoin and the occurrence of the skin rash, lymphadenopathy and pure red cell aplasia is very suggestive of a direct connection.
This content is only available via PDF.
© 1978 S. Karger AG, Basel
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.